Alert archive / Iowa / River Flood Watches in 2021
River Flood Watch 6, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood watch at Apr 12, 2021, 11:03 AM CDT for Des Moines County, Iowa; Henderson County, Illinois. It took effect at Apr 13, 2021, 1:00 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2021, 11:03 AM CDT (16:03 UTC)
- In effect from
- Apr 13, 2021, 1:00 PM CDT
- Expired
- Apr 12, 2021, 3:44 PM CDT
- In force
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Des Moines County, IA, Henderson County, IL
The radar
The Quad Cities radar (KDVN), 87 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Gladstone (GLDI2).
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
285 WGUS63 KDVN 121603 FFADVN URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Quad Cities IA IL 1103 AM CDT Mon Apr 12 2021 ...The National Weather Service in Quad Cities IA IL has issued a Flood Watch for the following rivers in Iowa...Illinois... Mississippi River at Gladstone LD18 affecting Henderson and Des Moines Counties. River Forecasts include past precipitation and forecast precipitation for the next 24 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not enter or cross flowing water or water of unknown depth. A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. Additional information is available at www.weather.gov/quadcities. The next statement will be issued this afternoon. && IAZ089-ILZ025-130015- /O.NEW.KDVN.FL.A.0006.210413T1800Z-210414T1200Z/ /GLDI2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1103 AM CDT Mon Apr 12 2021 The National Weather Service in Quad Cities has issued a * Flood Watch for the Mississippi River at Gladstone LD18. * From Tuesday afternoon to Wednesday morning. * At 10:30 AM CDT Monday the stage was 9.5 feet. * Flood stage is 10.0 feet. * Flooding is possible, but confidence is low on the river reaching flood stage. * Forecast...Flood stage may be reached early tomorrow afternoon. && LAT...LON 4094 9099 4090 9094 4084 9105 4086 9110 $$ Gunkel
1 follow-up statement
287 WGUS63 KDVN 122044 FFADVN Flood Watch National Weather Service Quad Cities IA IL 344 PM CDT Mon Apr 12 2021 ...The Flood Watch is cancelled for the following rivers in Iowa... Illinois... Mississippi River at Gladstone LD18 affecting Henderson and Des Moines Counties. IAZ089-ILZ025-122145- /O.CAN.KDVN.FL.A.0006.210413T1800Z-210412T2044Z/ /GLDI2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 344 PM CDT Mon Apr 12 2021 The Flood Watch is cancelled for the Mississippi River at Gladstone LD18. * At 10:30 AM CDT Monday the stage was 9.5 feet. * Flood stage is 10.0 feet. * Forecast...The river is forecast to crest below flood stage late tomorrow afternoon. && LAT...LON 4094 9099 4090 9094 4084 9105 4086 9110 $$
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood watch went out at Apr 12, 6:23 AM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Apr 12, 6:23 AM CDT, 4 hours 40 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 623 AM CDT Mon Apr 12 2021 ...AVIATION UPDATE... .SYNOPSIS... Issued at 305 AM CDT Mon Apr 12 2021 Water vapor imagery and latest upper air analysis were indicating a large closed low(this past weekend's rain maker) spiraling over the western LK Erie basin, while a secondary upper level feature/low was noted acrs the northern plains. This closer in proximity cyclone will become the dominant feature acrs the north central CONUS though mid week, eventually ushering in cool pool out of central Canada and down acrs the upper MS RVR Valley through the mid week period. && .SHORT TERM...(Today and Tonight) ISSUED AT 305 AM CDT Mon Apr 12 2021 Today...Current lead elevated warm air advection wing of stratocu clouds to lee of the above mentioned northern plains upper low, will look to sweep down acrs the DVN CWA this morning through early afternoon before decreasing/mixing out and shifting east again. The models vary how much this deck will maintain or continue to develop, ranging from overcast to barely scattered. CU rule parameters and developing steep LLVL lapse rates support at least broken cumulus coverage acrs the northeast half of the CWA for a period today, before decreasing west to east again later this afternoon. Deep mixing indicated by fcst soundings and tightening LLVL pressure gradient southeast of the cyclone edging acrs southern MN will make for a windy/breezy day today, with 15 to 25+ MPH westerly boundary layer flow. Even in a beginning cool air advection regime and some clouds, the deep mixing profiles at least to H85 MB will make the most of high temp potential today wiht widespread values in the upper 50s to around 60 except for portions of the Hwy 20 corridor which may be more in the realm of mid 50s. Tonight...The first round of deepening west-northwest flow wrapping around the MN/WI upper low will usher in the initial surge of H85 MB cool pool out of Canada and the northern plains with 0C to -5C values steaming acrs the local fcst area by 12z Tue. Expect a mix of clouds and clear patches, with maybe more clear holes then traversing AC and stratocu decks. Even with sfc winds maintaining 5- 10 MPH, cool advection will lead to lows well down in the 30s, with widespread mid 30s acrs the northwest half. Will continue to advertise at least patchy frost, but the winds and possible cloud patches at times make frost formation marginal. The southern third of the DVN CWA is currently rated with mixed vegetation freeze susceptibility and may need a frost or freeze headline. But right now those areas look marginal wiht lows in the mid to upper 30s. Will let the day-shift assess overnight lows and frost formation potential as well as collaborate with other offices if need be for a potential frost/freeze headline for the susceptible areas. ..12.. .LONG TERM...(Tuesday through Sunday) ISSUED AT 305 AM CDT Mon Apr 12 2021 A cool weather pattern will dominate the Midwest through the entire extended forecast, but given our calendar date in mid April, the temperatures are not winter-like at all, but rather a continuation of early spring. Normal highs for this week are in the lower 60s for most of the CWA, and we'll be well below that. With an upper low expected to spin just to our north Tuesday and Wednesday, we'll be cool, and likely dry. The hazard to consider will frost potential at night, given the lows in the lower to mid 30s. However, I do not see this as a slam dunk for frost or freeze, as the upper low may offer more cloud cover than currently forecast and winds are likely to remain above 5 mph in all areas at night. For now, frost headlines are active for our southern 1/3 of the CWA, while the northern 2/3rds are yet to be activated, but could be any day. I'll address the marginal frost potential in the HWO and graphics today, but no advisory will be issued. The upper air pattern remains dominated by northwest flow through next weekend, offering high confidence we'll remain below normal, and see little in the way of any precipitation. For now, with models not locking in on any consistent period of forcing, we have little in the way of rain forecast in any period, though looking at the pattern, it seems we could run the risk of diurnally driven showers several of the days ahead. By late in the weekend, the ECMWF and GFS both drop a small upper low into the upper Midwestern trof. Should that signal hold in the models, we'll need to begin increasing our rain chances for that. Certainly, it would be another cold rain if it were to happen. Ervin && .AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning) ISSUED AT 621 AM CDT Mon Apr 12 2021 A reinforcing shot of cold air will arrive today, with a period of MVFR cigs and gusty west to northwest winds of 25 kts. The MVFR clouds should arrive in eastern Iowa around 12Z quickly, then by the Mississippi River by 14Z, through daytime heating, the cigs will lift and scatter to VFR by 18-19z today. Tonight, with VFR skies, the winds will reduce to 5 to 10 kts northwest. && .HYDROLOGY... Issued at 1019 PM CDT Sun Apr 11 2021 Minor to Moderate flooding is occurring or forecast to occur on some area tributary rivers and now at one point on the Mississippi River due to runoff from heavy rainfall over the weekend. Most locations will experience a rather sharp crest and then see a drop back below flood stage within a matter of days. Here are the latest changes from updated forecasts this evening: On the La Moine River near Colmar, the river is now cresting at Minor levels and Moderate flooding is no longer expected. The Wapsipinicon River is nearing a crest of 12 feet, in Moderate Flood, which is higher than previous forecast forecasts, especially from 24 hours ago. The Rock River at Moline has been revised downward, now expected to crest just above Minor flood stage Monday. The Green River at Geneseo crested at Minor flood stage earlier today and is quickly receding, on a pace to drop below flood stage tonight. The Skunk River at Augusta is cresting at Minor flood stage and will drop below flood stage Monday. A new flood warning was issued for Minor flooding on the Mississippi River at Gregory Landing, where the routed flow and input from upstream tributaries will push the river into Minor flood stage Monday night into Tuesday. With the weekend's rainfall fully accounted for in the forecasts and no rain expected this week, only minor tweaks to these forecast can be expected. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...12 SHORT TERM...12 LONG TERM...Ervin AVIATION...Ervin HYDROLOGY...Sheets
Hazardous weather outlook, Apr 12, 3:43 AM CDT, 7 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 343 AM CDT Mon Apr 12 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-131100- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 343 AM CDT Mon Apr 12 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Temperatures dipping down into the mid and upper 30s may produce some patchy frost late tonight. Sensitive vegetation may be affected. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Areas of frost are possible Tuesday night as low temperatures reach the lower to mid 30s. Sensitive vegetation may be affected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. 12/Ervin
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 8:44 PM CDT | River Flood Warning | DVN | Hancock | 14 hr |
Nearby
River Flood Watches in Iowa, 2021River Flood Watches in Illinois, 2021Every river flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.